Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Aug 29, 2016, 1:21 AM CDT for Lake County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 1:21 AM CDT (06:21 UTC)
- Expired
- Aug 29, 2016, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Duluth, MN
County Lake County, MN
The radar
The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
412
WWUS83 KDLH 290621
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
121 AM CDT MON AUG 29 2016
MNZ011-012-019-290700-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
121 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST. LOUIS
AND NORTHWESTERN LAKE COUNTIES...
AT 120 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
BOUNDARY WATERS CANOE AREA WILDERNESS...TO NEAR ELY...TO NEAR TOWER...
AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ELY AND WINTON AROUND 125 AM CDT.
WHITE IRON LAKE AROUND 135 AM CDT.
FALL LAKE AROUND 145 AM CDT.
BABBITT AND BASSWOOD LAKE AROUND 155 AM CDT.
HOYT LAKES...SNOWBANK LAKE AND BIRCH LAKE AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DISAPPOINTMENT LAKE...
GREENSTONE LAKE...BEAR ISLAND LAKE...BUTTERFLY LAKE...FOURTOWN LAKE...
SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE PARK...
OJIBWAY LAKE...SKIBO AND ENSIGN LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4817 9170 4811 9171 4812 9168 4811 9168
4811 9165 4810 9164 4810 9155 4808 9158
4804 9157 4807 9149 4807 9145 4805 9143
4806 9138 4799 9123 4762 9156 4744 9208
4777 9243 4792 9200 4820 9176 4820 9173
TIME...MOT...LOC 0620Z 314DEG 17KT 4812 9172 4787 9193 4776 9227
$$
LEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:32 AM CDT, 49 minutes earlier.
Area forecast discussion, Aug 29, 12:32 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1232 AM CDT MON AUG 29 2016 .SHORT TERM...(This evening through Monday) Issued at 350 PM CDT Sun Aug 28 2016 Warm/moist advective processes are well underway this afternoon and continue to strengthen with time, with the surface warm front now lying roughly from near Grand Forks, to just west of Brainerd, to the northern suburbs of the MSP metro area. The airmass in the developing warm sector across western MN and the eastern Dakotas has undergone rapid/significant destabilization over the past 6-9 hours, with the eastern periphery of the instability gradient now lying across the southwest sections of the Duluth CWA, just to the north/east of the surface front. Current objective analysis fields and visible satellite continue to indicate increasing forced ascent within the aforementioned frontal zone, due to the combination of mesoscale frontogenesis, low level moisture transport into the frontal circulation and large scale low level mass convergence maximized over NW MN/NE ND as of 3 PM. Satellite imagery continues to reveal the presence of shallow mid level convection along this arc from far NW Minnesota to near Duluth - clear evidence of increasing ascent. Exact timing on deep convective initiation is still not crystal clear, but it seems to be only a matter of time before layer lifting of very unstable air leads to the formation of thunderstorms across NW MN this evening. With sufficient deep layer shear, storms are likely to be organized with the potential for large hail initially, with a transition to a primary threat of damaging wind gusts as they move into northern Minnesota later this evening and overnight. although the severe threat should eventually diminish somewhat with eastward extent as storms move farther detached from the parent instability axis, the threat for locally heavy rainfall will persist into early monday morning as a 35+ knot low level jet continues the flux of high PW air into the frontal zone and MCS cold pool boundary. There is some uncertainty regarding severe potential with the cold front later Monday/Monday night, which is somewhat conditional on the departure/dissipation of morning clouds and destabilization in the wake of overnight convection. However, most model guidance suggests 3000-4000 CAPE with 40+ knots of deep layer shear along/ahead of the front over eastern MN/NW WI Monday afternoon and evening, which would support a fairly robust severe weather risk - including at least some potential for supercells and tornadoes for a few hour window later Monday. .LONG TERM...(Monday night through Sunday) Issued at 350 PM CDT Sun Aug 28 2016 The cold front will continue to move through NW WI monday evening continuing showers and thunderstorms through the region. There will probably still be at least some threat of severe storms and heavy rainfall through around midnight. The precipitation will taper off west to east after midnight as the cold front moves out of the area. On Tuesday, an upper level ridge will begin to develop in the west and drift east over the upper midwest. It will dominate the weather across the region into Friday with partly to mostly sunny skies along with seasonable temperatures in the 70s during the day and middle 40s to middle 50s at night will be the norm. The next chance for precipitation will be Friday through much of the Labor Day weekend as a slow moving upper level trough approaches the region. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1233 AM CDT Mon Aug 29 2016 Early this morning scattered showers and storms will impact INL and HIB...possibly reaching BRD and DLH towards morning. These storms will produce mainly MVFR ceilings and visibilities when they worst of storms move through. To the south an area of IFR stratus is expanding from Lake Superior inland impacting DLH and towards morning, HYR. Another round of storms is possible this afternoon mainly impacting DLH, BRD, and HYR, but as a cold front moves from west to west tomorrow evening skies will clear out. Some brief periods of MVFR ceilings/visibilities are possible tomorrow afternoon in the most intense storms but generally VFR conditions will prevail most of the time. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 75 50 73 / 40 0 0 0 INL 51 73 48 73 / 10 0 0 0 BRD 57 77 52 76 / 20 0 0 0 HYR 59 77 49 74 / 60 10 0 0 ASX 61 76 53 72 / 60 0 0 0 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && AVIATION...JJM
Hazardous weather outlook, Aug 28, 1:07 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 107 PM CDT SUN AUG 28 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 107 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING ACROSS NORTHWEST MINNESOTA AND THEN MOVE EAST- SOUTHEASTWARD ACROSS MOST OF NORTHERN MINNESOTA AND NORTHWEST WISCONSIN OVERNIGHT AND EARLY MONDAY MORNING. THE GREATEST RISK FOR SEVERE STORMS ACROSS THE NORTHLAND IS EXPECTED ROUGHLY BETWEEN 5 PM AND MIDNIGHT ACROSS MOST OF NORTH CENTRAL MINNESOTA...GENERALLY NORTHWEST OF A LINE FROM LAKE MILLE LACS... TO FLOODWOOD... TO ELY. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS...AND LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING ACROSS MOST OF THE NORTHLAND AS A COLD FRONT MOVES EASTWARD ACROSS THE AREA... ALTHOUGH THE RISK OF SEVERE STORMS MONDAY EVENING IS LESS CERTAIN DUE TO THE POSSIBLE EFFECTS OF MORNING STORMS AND CLOUDS LIMITING THE DEGREE OF INSTABILITY AVAILABLE LATER IN THE DAY. DAMAGING WIND GUSTS AND LARGE HAIL ARE EXPECTED TO ACCOMPANY THE STRONGER STORMS MONDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE BEGINNING FRIDAY AND THROUGH THE LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS TONIGHT ACROSS NORTHERN MINNESOTA. LSZ121-140>148-291030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 107 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF WESTERN LAKE SUPERIOR TONIGHT AND MONDAY MORNING... PRODUCING CLOUD TO WATER LIGHTNING... LOCALLY STRONG WIND GUSTS AND ASSOCIATED HIGHER WAVE HEIGHTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ACROSS WESTERN LAKE SUPERIOR MONDAY AFTERNOON INTO MONDAY NIGHT. AGAIN... SOME OF THESE STORMS COULD BE STRONG OR SEVERE. ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST FROM LATE IN THE WEEK INTO THE LABOR DAY WEEKEND. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 29, 12:17 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT MON AUG 29 2016
MNZ010-018-019-290600-
NORTH ITASCA-CENTRAL ST. LOUIS-KOOCHICHING-
1217 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ITASCA AND
SOUTHERN KOOCHICHING COUNTIES...
AT 1217 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF EFFIE...TO 7 MILES SOUTH OF KELLIHER...AND
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
EFFIE AROUND 1220 AM CDT.
NORTHOME AROUND 1255 AM CDT.
ALVWOOD AND TOGO AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITEFISH LAKE...
SNAKE TRAIL...ORTH...STONY BROOK...MCARTHY BEACH STATE PARK...CRAIGVILLE...
COON LAKE...SCENIC STATE PARK AND WIRT.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4801 9442 4810 9328 4790 9308 4786 9308
4786 9304 4770 9288 4766 9441 4767 9442
4784 9443
TIME...MOT...LOC 0517Z 294DEG 13KT 4792 9350 4784 9449
LESpecial weather statement, Aug 29, 12:45 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT MON AUG 29 2016
MNZ011-012-019-290630-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1245 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS AND
NORTHWESTERN LAKE COUNTIES...
AT 1245 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS...TO NEAR LAKE VERMILION...
TO NEAR COOK...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
TOWER AND ROBINSON AROUND 130 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BIG MOOSE LAKE...
ANGORA...CUMMINGS LAKE...FOURTOWN LAKE...SOUDAN UNDERGROUND MINE STATE
PARK...BEAR HEAD LAKE STATE PARK...CROOKED LAKE...SHERMANS CORNER...
SHAGAWA LAKE AND LAKE AGNES.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4827 9201 4824 9197 4825 9196 4823 9196
4824 9189 4821 9186 4820 9172 4814 9170
4811 9171 4812 9168 4811 9168 4811 9165
4810 9164 4810 9155 4778 9206 4768 9262
4786 9297 4793 9290 4800 9255 4828 9205
TIME...MOT...LOC 0545Z 297DEG 12KT 4820 9198 4792 9243 4785 9278
LESpecial weather statement, Aug 29, 12:53 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1253 AM CDT MON AUG 29 2016
MNZ011-018-019-026-290645-
NORTH ITASCA-SOUTH ITASCA-CENTRAL ST. LOUIS-NORTH ST. LOUIS-
1253 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. LOUIS
AND NORTHEASTERN ITASCA COUNTIES...
AT 1253 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR MEADOW BROOK...TO NEAR MARCELL...AND MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MEADOW BROOK AROUND 100 AM CDT.
MOUNTAIN IRON AND TACONITE AROUND 135 AM CDT.
KEEWATIN...NASHWAUK AND PENGILLY AROUND 145 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH STAR LAKE...
SIDE LAKE...CELINA...PERCH LAKE...SCENIC STATE PARK...SPIDER LAKE...COON
LAKE...KINNEY...LEETONIA AND IDINGTON.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4790 9329 4789 9308 4796 9308 4762 9241
4727 9331 4765 9393
TIME...MOT...LOC 0553Z 302DEG 30KT 4790 9297 4763 9370
LESpecial weather statement, Aug 29, 1:04 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
104 AM CDT MON AUG 29 2016
MNZ018-025-290645-
NORTH CASS-NORTH ITASCA-
104 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CASS AND
NORTHWESTERN ITASCA COUNTIES...
AT 104 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR ALVWOOD...TO TURTLE RIVER...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
ALVWOOD AROUND 110 AM CDT.
SQUAW LAKE AROUND 135 AM CDT.
OSLUND AND INGER AROUND 145 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITEFISH LAKE...
DECKER LAKE...CASS LAKE...SCHLEY...CUT FOOT SIOUX LAKE...SPRING LAKE...
JESSIE LAKE...MAX...SAND LAKE AND DIXON LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4741 9467 4741 9442 4778 9442 4785 9429
4785 9420 4761 9377 4729 9453 4739 9467
TIME...MOT...LOC 0604Z 305DEG 16KT 4778 9428 4757 9476
LESpecial weather statement, Aug 29, 1:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
114 AM CDT MON AUG 29 2016
MNZ025-026-033-290700-
SOUTH CASS-NORTH CASS-SOUTH ITASCA-
114 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CASS
COUNTY...
AT 114 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
13 MILES NORTHEAST OF LAPORTE...TO NEAR NEVIS...AND MOVING EAST AT 20
MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WALKER...HACKENSACK...BACKUS AND FEDERAL DAM AROUND 150 AM CDT.
BENA...LAKE WINNIBIGOSHISH AND WOMAN LAKE AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PONTORIA...WHIPHOLT...
PHEASANT LAKE...PORTAGE LAKE...CHICKAMAW BEACH...WEBB LAKE...SIX MILE
LAKE...BIG PORTAGE LAKE...TEN MILE LAKE AND CASS LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4680 9466 4741 9467 4741 9442 4745 9442
4741 9432 4745 9421 4746 9396 4673 9437
4678 9479 4680 9479
TIME...MOT...LOC 0614Z 263DEG 21KT 4737 9460 4693 9484
LESpecial weather statement, Aug 29, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
121 AM CDT MON AUG 29 2016
MNZ011-012-019-290700-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
121 AM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST. LOUIS
AND NORTHWESTERN LAKE COUNTIES...
AT 120 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
BOUNDARY WATERS CANOE AREA WILDERNESS...TO NEAR ELY...TO NEAR TOWER...
AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ELY AND WINTON AROUND 125 AM CDT.
WHITE IRON LAKE AROUND 135 AM CDT.
FALL LAKE AROUND 145 AM CDT.
BABBITT AND BASSWOOD LAKE AROUND 155 AM CDT.
HOYT LAKES...SNOWBANK LAKE AND BIRCH LAKE AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DISAPPOINTMENT LAKE...
GREENSTONE LAKE...BEAR ISLAND LAKE...BUTTERFLY LAKE...FOURTOWN LAKE...
SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE PARK...
OJIBWAY LAKE...SKIBO AND ENSIGN LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4817 9170 4811 9171 4812 9168 4811 9168
4811 9165 4810 9164 4810 9155 4808 9158
4804 9157 4807 9149 4807 9145 4805 9143
4806 9138 4799 9123 4762 9156 4744 9208
4777 9243 4792 9200 4820 9176 4820 9173
TIME...MOT...LOC 0620Z 314DEG 17KT 4812 9172 4787 9193 4776 9227
LEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:26 PM CDT | Special Weather Statement | DLH | Koochiching | 34 min |
| Aug 28, 8:10 PM CDT | Special Weather Statement | DLH | Saint Louis | 35 min |
| Aug 28, 8:12 PM CDT | Special Weather Statement | DLH | Koochiching | 33 min |
| Aug 28, 8:47 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Aug 28, 8:59 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 31 min |
| Aug 28, 9:32 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 28 min |
| Aug 28, 9:34 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 26 min |
| Aug 28, 9:59 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 46 min |
| Aug 28, 10:01 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 44 min |
| Aug 28, 10:43 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Aug 28, 10:46 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 29 min |
| Aug 28, 11:13 PM CDT | Areal Flood Advisory | DLH | Koochiching, Saint Louis | 8 hr |
| Aug 28, 11:15 PM CDT | Special Weather Statement | DLH | Koochiching | 15 min |
| Aug 28, 11:16 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Aug 28, 11:31 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 44 min |
| Aug 28, 11:34 PM CDT | Special Weather Statement | DLH | 26 min | |
| Aug 28, 11:52 PM CDT | Special Weather Statement | DLH | Koochiching | 23 min |
| Aug 29, 12:14 AM CDT | Special Weather Statement | DLH | Saint Louis | 31 min |
| Aug 29, 12:17 AM CDT | Special Weather Statement | DLH | Koochiching | 43 min |
| Aug 29, 12:45 AM CDT | Special Weather Statement | DLH | Saint Louis | 45 min |
| Aug 29, 12:53 AM CDT | Special Weather Statement | DLH | Itasca | 52 min |
| Aug 29, 1:04 AM CDT | Special Weather Statement | DLH | Itasca | 41 min |
| Aug 29, 1:14 AM CDT | Special Weather Statement | DLH | Cass | 46 min |
| Aug 29, 1:31 AM CDT | Special Weather Statement | DLH | Saint Louis | 44 min |
| Aug 29, 1:45 AM CDT | Special Weather Statement | DLH | Itasca | 45 min |
| Aug 29, 1:47 AM CDT | Special Weather Statement | DLH | Cass | 43 min |
| Aug 29, 1:56 AM CDT | Special Weather Statement | DLH | Lake, Saint Louis | 49 min |
| Aug 29, 2:29 AM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Aug 29, 2:32 AM CDT | Special Weather Statement | DLH | Itasca | 28 min |
| Aug 29, 2:47 AM CDT | Special Weather Statement | DLH | Lake | 43 min |
| Aug 29, 3:01 AM CDT | Special Weather Statement | DLH | Aitkin | 29 min |
| Aug 29, 3:04 AM CDT | Special Weather Statement | DLH | Saint Louis | 26 min |
| Aug 29, 3:31 AM CDT | Special Weather Statement | DLH | Carlton | 29 min |
| Aug 29, 4:00 AM CDT | Special Weather Statement | DLH | 30 min | |
| Aug 29, 5:42 PM CDT | Special Weather Statement | DLH | Pine | 48 min |
| Aug 29, 5:47 PM CDT | Special Weather Statement | DLH | Pine | 28 min |
| Aug 29, 6:04 PM CDT | Special Weather Statement | DLH | Pine | 26 min |
| Aug 29, 4:28 AM CDT | Special Weather Statement | DLH | Douglas | 32 min |
| Aug 29, 4:59 AM CDT | Special Weather Statement | DLH | Bayfield, Douglas | 31 min |
| Aug 29, 5:30 AM CDT | Special Weather Statement | DLH | Ashland | 30 min |
| Aug 29, 6:28 PM CDT | Special Weather Statement | DLH | Burnett | 32 min |
| Aug 29, 6:56 PM CDT | Special Weather Statement | DLH | Burnett | 34 min |
| Aug 29, 6:58 PM CDT | Special Weather Statement | DLH | Douglas | 32 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.